MAUDE Adverse Event Report: COVIDIEN CURITY ANT-REF 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN CURITY ANT-REF 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 8944MF
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that water was able to be pulled out of the balloon when attempting to remove the catheter, however, the catheter was unable to be removed.They repeated the process of removing the water using a syringe several times and the catheter still could not be removed.The catheter was cut and an attempt was made to remove it, however, it could not be removed.The catheter was finally removed using a cystoscope and making the balloon deflate.An mri and the cystoscope confirmed there was air in the balloon.The catheter was inserted on (b)(6) 2020 with no issue.No saline or other chemicals were used during the insertion.
 
Additional Manufacturer Narrative
H 3 evaluation summary: the device history record (dhr) review could not be performed because a lot number was not available.One decontaminated catheter was received, and one photo of the sample was available for review.A sample evaluation was performed based on procedure; however, the reported condition could not be confirmed visually nor through the performance of functional tests, due to the received condition of the catheter.The catheter had been cut in three pieces to be removed from the patient.The reported condition was unable to be confirmed.The reported issue was reviewed with our multifunctional team; however, there were no conditions found at our manufacturing processes or controls that could trigger the reported condition at our site.The most likely root cause is the raw material which is produced by an external supplier.An investigation was requested to the supplier.The results will be documented when received.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Additional information was received relating to the incident and the patient's medical history therefore sections b5 and b7 were updated accordingly.
 
Event or Problem Description
The customer reported that water was able to be pulled out of the balloon when attempting to remove the catheter, however, the catheter was unable to be removed.They repeated the process of removing the water using a syringe several times and the catheter still could not be removed.The catheter was cut and an attempt was made to remove it, however, it could not be removed.The catheter was finally removed using a cystoscope and making the balloon deflate.An mri and the cystoscope confirmed there was air in the balloon.The catheter was inserted on (b)(6) 2020 with no issue.No saline or other chemicals were used during the insertion.Additional information received on 24-sep-2020 stated that the catheter was not tested prior to insertion.There was no medication given to this patient related to this event.The patient's medical history includes cholangiocellular carcinoma, intrahepatic metastasis, and pulmonary metastasis.The patient was receiving gemzar and cisplatin administration for treatment.The patient also had a past medical history of diabetes and hypertension.The patient expired due to the primary disease.
 
Additional Manufacturer Narrative
Additional information: suppliers device investigation results: the samples were tested for inflation using 10 ml of water as recommended in the specification.The sample received was confirmed to have a slow balloon deflation and the balloon part was dissected.It was confirmed that the slow deflation was caused by a blister balloon.A blister balloon could happen when the balloon part is detached from the 4th layer due to weak cohesion.However, it is uncommon for this type of blister balloon to occur.It is possible is was due to weakening of cohesion between the layers caused by prolonged exposure to strong oxidation agent/chemicals, such as chemotherapy drugs or a platinum based drug.A similar condition was found when rubber gloves were used in handling chemotherapy drugs where permeation occurred frequently causing more leakage.There was no changes or discrepancy in the manufacturing process which contributed to the weakening of the adhesion between the balloon and the latex layering.This weakening of the layering might be caused by the exposure of the catheter to the chemotherapy medication with high dosage for a long period of time.The action plan is awareness training on the complaint to be provided to the machine operators.

Brand Name
CURITY ANT-REF 14FR WO PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10567505
Report Number9612030-2020-02625
Device Sequence Number3581004
Product Code KNX
UDI-Device Identifier10884521050648
UDI-Public10884521050648
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8944MF
Device Catalogue Number8944MF
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
09/10/2020
09/10/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date09/30/2020
11/24/2020
02/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;